MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1: initial reporter phone: (b)(6).E.1: initial reporter address: (b)(6).G.5: there were multiple 510k numbers reported to be involved the information for the additional 510k is as follows: k020322, k020323, k040099, k131331 h.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while testing with the bd phoenix¿ automated microbiology system discrepant results were obtained for sensitivity tests for carbapenems, vancomycin and teicoplanin.No patient impact was reported.
 
Additional Manufacturer Narrative
H.6.Investigation summary: a results failure was reported on a phoenix 100 instrument.The customer reported false resistance issues with their carbapenem, vancomycin and teicoplanin drugs.Technical service walked through the customers preparation process and determined there was an issue with customer workflow.Feedback was provided to the customer.The root cause of the failure is not known.This is an unconfirmed failure of a bd product.No samples were expected to be received as part of this complaint, and therefore no samples were returned and no returned material investigation could occur.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history for this instrument was reviewed and revealed no previous complaints related to this failure mode.Complaints for results are within statistical control for the month of december 2023.The upper control limit was not breached.Quality will continue to monitor the results complaints for phoenix 100 instruments.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18393619
Report Number1119779-2023-01433
Device Sequence Number8767090
Product Code LON
UDI-Device Identifier00382904481001
UDI-Public(01)00382904481001
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K020321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number448100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown